Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2007, 3:41 PM CDT for Cumberland County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 24, 2007, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:55 PM CDT | HAIL 0.75 | 11 Ssw Crossville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 242042 SVROHX TNC035-242130- /O.NEW.KOHX.SV.W.0074.070624T2041Z-070624T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF CROSSVILLE... * UNTIL 430 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF CROSSVILLE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE AROUND... 7 MILES SOUTHEAST OF CROSSVILLE BY 405 PM CDT... FAIRFIELD GLADE BY 425 PM CDT... BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADS AND HIGHWAYS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3583 8524 3568 8511 3590 8469 3612 8489 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 24, 3:21 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SUN JUN 24 2007 .SHORT TERM...AN UPPER LEVEL VORTICITY CENTER, MOVING NORTHEAST ACROSS WESTERN TENNESSEE, KICKED OFF AN AREA OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHERE THE RAIN OCCURRED, TEMPERATURES RAPIDLY FELL INTO THE UPPER 60S AND LOWER 70S. HOWEVER, AREAS AHEAD OF THE RAIN (LIKE NASHVILLE) WERE ABLE TO WARM INTO THE LOWER 90S PRIOR TO THE ARRIVAL OF THE SHOWERS. ISOLATED THUNDERSTORMS OCCURRED ALONG THE CUMBERLAND PLATEAU THIS AFTERNOON, WHILE DRY CONDITIONS WERE OBSERVED OVER THE REMAINDER OF THE MID STATE. BY 300 PM, THE LEADING EDGE OF THE MAIN THUNDERSTORM AREA EXTENDED FROM PORTLAND, TO NASHVILLE, TO COLUMBIA AND WAYNESBORO. EXPECT AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS TO LINGER INTO THE EVENING OVER PARTS OF THE MID STATE, BUT THE SHOWERS AND STORMS SHOULD DIMINISH BY LATE EVENING. THE ONLY EXCEPTION IS EXPECTED TO BE IN AREAS NEAR THE KENTUCKY BORDER, WHERE THERE WILL BE THE POTENTIAL FOR SCATTERED SHOWERS OVERNIGHT. THIS WILL BE IN RESPONSE TO AN UPPER LEVEL LOW PRESSURE AREA THAT WILL BE SINKING SLOWLY SOUTHWARD TOWARD THE OHIO RIVER. A DECENT AMOUNT OF ATMOSPHERIC MOISTURE WILL REMAIN OVER THE MID STATE MONDAY, AND ALLOW FOR ANOTHER ROUND OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. HIGH PRESSURE STARTS TO BUILD BACK IN AND DRY THINGS OUT A BIT ON TUESDAY AND WEDNESDAY, WITH DECREASED CLOUDS, A DECREASED CHANCE FOR SHOWERS. .LONG TERM...STILL LOOKS LIKE A COLD FRONT WILL PUSH INTO OUR AREA BY LATE WEEK. HOWEVER, LATEST GFS DOES NOT DEVELOP AS SHARP A TROUGH OVER THE EAST COAST AS INDICATED BY EARLIER MODEL RUNS. HENCE, MOVEMENT OF SURFACE FRONT IS NOW SLOWER, ALLOWING FOR AN EXTENDED PERIOD WHEN SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE AREA BETWEEN FRIDAY AND SATURDAY NIGHT. DUE TO LOW CONFIDENCE IN MOVEMENT OF THE FRONT LATE THIS WEEK, HAVE GONE WITH A BROAD- BRUSH APPROACH AND KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN PLAY FOR MUCH OF THE PERIOD, WITH THE CHANCE OF RAIN RANGING BETWEEN 30% AND 40%. EXPECT AT LEAST ONE OF THOSE 12-HOUR PERIODS TO PRODUCE A LIKELIHOOD FOR RAIN (IE, CHANCE GREATER THAN 50%). HOWEVER, ITS JUST TOO EARLY RIGHT NOW TO KNOW WHICH PERIOD THAT MIGHT BE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 91 69 92 / 30 30 20 10 CLARKSVILLE 67 88 69 90 / 40 40 20 10 CROSSVILLE 65 86 65 87 / 30 30 20 10 COLUMBIA 68 91 68 92 / 30 30 20 10 LAWRENCEBURG 68 92 68 91 / 30 30 20 10 WAVERLY 67 89 69 91 / 30 30 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 24, 5:30 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 24 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MORE NUMEROUS IN THE NORTHWESTERN COUNTIES OF THE MID STATE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 24, 12:47 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT SUN JUN 24 2007 TNZ005-023-241845- HOUSTON-STEWART- 1247 PM CDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND STEWART COUNTIES... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE AROUND... 6 MILES NORTHWEST OF TENNESSEE RIDGE BY 115 PM CDT. PEOPLE IN EASTERN STEWART AND HOUSTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND HIGHWAYS. STEIGERWALDT
Special weather statement, Jun 24, 12:53 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CDT SUN JUN 24 2007 TNZ024-241900- HUMPHREYS- 1253 PM CDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HUMPHREYS COUNTY... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 7 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... WAVERLY BY 105 PM CDT. MCEWEN BY 125 PM CDT. PEOPLE IN HUMPHREYS COUNTY...INCLUDING THE CITIES OF WAVERLY AND MCEWEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADS AND HIGHWAYS. STEIGERWALDT
Special weather statement, Jun 24, 1:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT SUN JUN 24 2007 TNZ060-241945- MAURY- 141 PM CDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MAURY COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... SPRING HILL BY 210 PM CDT. PEOPLE IN NORTHEASTERN MAURY COUNTY...INCLUDING THE CITY OF SPRING HILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...PEOPLE SHOULD MOVE INDOORS AS THIS STORM APPROACHES... DUE TO THE DANGEROUS CLOUD TO GROUND LIGHTNING THAT IT IS PRODUCING. STEIGERWALDT
Special weather statement, Jun 24, 3:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT SUN JUN 24 2007 TNZ066-242100- CUMBERLAND- 315 PM CDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CROSSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL REACH THE... CROSSVILLE AREA BY 335 PM CDT. FAIRFIELD GLADE BY 400 PM CDT. PEOPLE IN CUMBERLAND COUNTY...INCLUDING THE CITIES OF CROSSVILLE AND FAIRFIELD GLADE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THE STORM HAS SHOWN SIGNS OF STRENGTHENING. PEA SIZE HAIL...WINDS AROUND 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.